MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION COREVALVE TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION COREVALVE TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number MCS-P3-31-AOA-US
Medical Device Problem Codes Perivalvular Leak (1457); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Non specific EKG/ECG Changes (1817); Pulmonary Dysfunction (2019); Tachycardia (2095); Thrombocytopenia (4431); Heart Failure/Congestive Heart Failure (4446); Valvular Insufficiency/ Regurgitation (4449); Swelling/ Edema (4577)
Date of Event 08/12/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: product id {mcs-p3-31-aoa}; product lot/serial number (b)(6); product type: {transcatheter aortic valve (tavr)}; implant date {(b)(6) 2015}; product id {dcs-c4-18fr}; product lot/serial number (b)(6); product type: {delivery catheter system (dcs)}; product id {cls-3000-18fr}; product lot/serial number (b)(6); product type: {compression loading system (cls)}; product id {dcs-c4-18fr}; product lot/serial number (b)(6); product type: {delivery catheter system (dcs)}.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that immediately following the implant of this transcatheter bioprosthetic valve (b)(6), an echocardiogram showed moderate to severe paravalvular leak (pvl) at the calcified regions of the native valve.A second valve (b)(6) was successfully implanted valve in valve, reducing the pvl to trace to mild.No adverse patient effects were reported.Additional information was received, twenty-seven days post-implant a transesophageal echocardiogram (tee) showed moderate pvl.No treatment was prescribed.No adverse patient effects were reported.Additional information was received that one day following the valve implant, an electrocardiogram (ecg) showed first degree heart block.No treatment was prescribed.Two days post-implant, second degree heart block was noted.Temporary pacing was initiated and the second degree heart block was reported as resolved three days later.Thirty-four days post-implant, supraventricular tachycardia (svt) was noted and medication was prescribed.Two weeks later, atrial fibrillation (afib) was noted.Medications were adjusted and the afib was reported as resolved two weeks later.No further adverse patient effects were reported.Additional information was received that atelectasis described as medial left base occurred on the day of the valve implant procedure.No treatment was provided, and it resolved one day later.The atelectasis was reported as not related to any device but possibly related to the implant procedure.Thrombocytopenia occurred one day following the valve implant procedure.No treatment was provided.The atelectasis was reported as not related to any device but possibly related to the implant procedure.Approximately eight years and four months following the valve implant procedure, the patient was diagnosed with congestive heart failure (chf) exacerbation.B-type natriuretic peptide (bnp) was noted to be elevated on admission, with symptoms of lower extremity edema and shortness of breath.Diuresis was required, and the patient was placed on nasal cannula until breathing improved.Patient was started on empagliflozin; losartan was changed to a lower dose.Digoxin was started for afib with rapid ventricular response (rvr).Three days later, an echocardiogram showed mild to moderate eccentric pvl.Per the physician, the chf was not related to the valve.Three days after onset, the chf was resolved.
 
Event or Problem Description
Additional information was received that indicated the previously reported echocardiogram that showed mild to moderate eccentric pvl also identified an aortic valve (av) pressure half time (pht) at 284.0 meters per second (ms) that was likely due to the eccentric jet.The site progress notes and discharge summaries did not link the echocardiogram findings with the previously reported heart failure.No treatment was provided for the pvl.The pvl was noted as continuing.
 
Additional Manufacturer Narrative
Updated data: b5 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Updated data: b5 d4 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that indicated the physician assessed the second valve¿s mild to moderate pvl as related to the valve and not related to the valve implant procedure.

Brand Name
COREVALVE TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20352612
Report Number2025587-2024-05471
Device Sequence Number7983201
Product Code NPT
UDI-Device Identifier00643169448551
UDI-Public(01)00643169448551(17)170514(21)B390525
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2017
Device Model NumberMCS-P3-31-AOA-US
Device Catalogue NumberMCS-P3-31-AOA-US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer10/30/2024
08/01/2025
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date11/06/2024
08/28/2025
Date Device Manufactured05/27/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexMale
Patient Weight107 KG